Diabetes Research & Wellness Foundation
4,364 members848 posts

BS too low

I had a Low Blood Sugar (LBS) this morning....40...

Good thing my wife noticed that I was sweating cold during my sleep.

She gave me a bottle of coke until I reached a comfortable level of Blood Sugar - 120.

I am using Lantus 22 units and Humalog (100% pure) 10 units.

I think the cause of my LBS is the activities we had that day - runing and getting in and out of stairs.

During the time I was sweating, my wife told me that I am in seizure and that I am unconscious. Good thing that I had recovered minutes after taking coke.

Lesson Learned: Test the BS before taking your quick-acting and slow-acting insulin...

3 Replies
oldestnewest

Hi

The best thing is to check this with your health care provider/specialist team and take advice from them. There may be a simple explanation as you suggest, however, here I would normally reduce the lantus to 20 units after a night time hypo and see how things go.

Another strategy is to split the lantus into 2 doses - morning and night - like any insulin the action of the lantus builds up slowly in your system until it reaches a peak and then starts to reduce again. Splitting the dose can reduce this effect.

Also always check your glucose before going to sleep and don't go to sleep with a glucose below 6.5mmol/l.

As I say though - best to check these strategies with your specialist team.

Reply

Thank you. I will take your advice. I will discuss it also to my doctor.

Reply

Some insulin brands don’t work well together and can cause lows to occur. When I was on different types of insulin from what I am on now, I have had severe and several lows while I was sleeping. Never felt them. I hope this helps, ProsPerry.

1 like
Reply

You may also like...